Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What could be the cause of dizziness while relaxing while on thyroxin medication ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
I'm a 45 year old woman, around 14st 7lbs and 5ft 10 inches
I am taking 225g of throyxine each day since I was upped in Jan/Feb this year.
I was working up to July 2010, when I left on health grounds, as I was feeling very low and being bullied at work. Since then I have been seeing my doctor on a regular basis, to try and see what is wrong with me. I have had problems with getting my throyid medication correct,(I have have this since I was 30), it was going fine up until 2 years ago when I should have been upped, but wasn't.
I am getting what can only be described as woozy feelings at the back of my head, which sometimes moves to the top of my head, extremely tight accross the forehead, )have been told I have cronic sinistuis), and although people are saying that I am suffering from anxiety and stress, it's getting me down at the moment, I am afraid to leave the house as I also suffer from XXXXXXX migraines, the dizzyness doesn't seem to happen if I am doing things, but as soon as I sit down to relax they start, doesn't happen when I lay down or sleep.
ANy advice would be welcome


Posted Tue, 8 May 2012 in Headache and Migraines
Answered by Dr. Tulasi Raman.P 1 hour later

Thanks for writing to us.

From your description of the symptoms. I can understand the amount of trouble you are through.

It is always not necessary to increase the medication dose on time basis. It is increased or decreased on the basis of your thyroid function test.

By your history, you seem to be having symptoms of hypothyroidism. Increase in the dosage of the medication is entailed if thyroid function tests also confirms status.

Perhaps the reason for inadequate thyroid levels could be either low dosage or interaction with other drugs you are taking. Few medications such as pain killers, anxiety drugs , anti epileptic drugs, hormones, diabetes can alter thyroxine levels. I encourage you to consult your doctor for proper alteration of the dose of both the medicine so that appropriate levels are attained.
The dose of Thyroxine is not only determined by the tablet dose but also the other medicine you are taking along with it as few all can increase or decrease the effect of thyroxine.

Chronic sinusitis is an infection induced headache which can spread and can be cured by appropriate antibiotic course if taken.

Migraine with XXXXXXX is predictable and the anti migraine treatment like sumatriptan offers relief in this condition. Migraine if left untreated can lead to severe stages of incapacitation and can hamper all the work you do even your daily household chores.

Please try to keep your mind calm. It helps in maintaining proper thyroxine level as stress alters the level through a different mechanism. It also helps in preventing migraine attack.

I hope I have made the situation clear to you. For any further query if any feel free to write . I will be available to answer.

Above answer was peer-reviewed by
Follow-up: What could be the cause of dizziness while relaxing while on thyroxin medication ? 29 hours later
Thanks for that, could the dizzy feelings be caused by the stress?

I can cope with the Aura's, and if I know that the dizzy spells are stress related more than related to my throyid, I may be able to sope more with it

Answered by Dr. Tulasi Raman.P 7 hours later

Thanks for writing back to us.

Dizziness can be caused by both stress and even thyroid.

Thyroid problem will get corrected as soon as the dose is corrected or when the factor responsible for it is appropriately adjusted.

But the stress induced can be cleared mainly through mental power - It gets weakened easily by two or more problems at a time. If you are mentally strong enough to cope up with problems then the solution also will come to you and even the stress will be out. which will relieve your dizziness far better than ever. It is one of our job to be strong enough to cope up. If you can do you will be cured of it.

Knowledge of the problems and the disease is the key for stress relief.

I hope my recommendation are useful to you.

For any other queries feel free to write to me I will be available to answer.

Hope you get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor